Arkansas, 2008Tornadoes and Flash Flooding in Arkansas, April 9 to 10, 2008
April 9 to 10, 2008 · NWS TSA · 34 events in 7 counties and zones
Severe thunderstorms occurred across Northwest Arkansas during the evening and early morning hours on the 9th and 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms occurred across Northwest Arkansas during the evening and early morning hours on the 9th and 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 9, 6:58 PM CST, 34 minutes earlier.
Area forecast discussion, Apr 9, 6:58 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT WED APR 9 2008
.MESOSCALE UPDATE...
THE WARM FRONT HAS MADE LITTLE PROGRESS NORTH IN THE LAST TWO
HOURS AND NOW EXTENDS FROM NORTHWEST SCOTT COUNTY INTO
NORTHERN PITTSBURG COUNTY. THE SUPERCELL TRACKING ACROSS
NORTHERN HASKELL COUNTY IS LIKELY LOSING ITS ABILITY TO
INGEST BOUNDARY LAYER AIR AS IT PULLS AWAY FROM THE WARM FRONT
...WITH ITS TORNADO POTENTIAL GOING DOWN.
OVERALL THE ENVIRONMENT ALONG AND SOUTH OF THE WARM FRONT
REMAINS VERY FAVORABLE FOR SUPERCELLS AND TORNADOES...WITH
THE LOW-LEVEL JET EXPECTED TO INCREASE IN THIS AREA THIS
EVENING.
THE TORNADIC STORM IN SOUTHEAST PUSHMATAHA COUNTY WILL
REMAIN IN A FAVORABLE ENVIRONMENT INTO SOUTHERN LE FLORE
COUNTY. AFTER THAT ITS FUTURE IS DEPENDENT ON THE NORTHWARD
PUSH OF THE WARM FRONT.
THE CELL MOVING ACROSS MCALESTER WILL BE MOVING THROUGH
A VERY FAVORABLE ENVIRONMENT THROUGH HASKELL AND LATIMER
COUNTIES.
ALL OF THESE CELLS HAVE TORNADO POTENTIAL.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Apr 9, 3:45 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT WED APR 9 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 PM CDT WED APR 9 2008
...SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING LIKELY
TONIGHT INTO THURSDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
DISCUSSION...
SEVERAL ROUNDS OF SEVERE WEATHER ARE ANTICIPATED ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THURSDAY
AS A POTENT UPPER LEVEL LOW TAKES SHAPE ACROSS THE SOUTHWEST
UNITED STATES TONIGHT AND MOVES ACROSS THE PLAINS ON
THURSDAY. THE AIRMASS ACROSS THE REGION WILL BECOME MORE
FAVORABLE FOR SEVERE THUNDERSTORMS TONIGHT AS A WARM FRONT
THAT IS CURRENTLY ACROSS EXTREME SOUTHEAST OKLAHOMA
SURGES TO THE NORTH. THE WARM FRONT WILL BE ACROSS SOUTHERN
KANSAS AND SOUTHERN MISSOURI BY SUNRISE THURSDAY. THE GREATEST
THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF THE WARM FRONT
WHERE THE AIRMASS WILL BE MORE UNSTABLE. WITH ADEQUATE DEEP LAYER
SHEAR IN PLACE...SUPERCELLS WILL BE POSSIBLE. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL ALL BE POSSIBLE SOUTH OF THE WARM FRONT.
ELEVATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE WARM FRONT. SOME
OF THOSE THUNDERSTORMS MAY BECOME SEVERE AS WELL. LARGE HAIL WILL
BE THE PRIMARY CONCERN WITH THESE STORMS.
HEAVY RAIN WILL ALSO BE A MAJOR CONCERN ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS AS SEVERAL ROUNDS OF THUNDERSTORMS ROLL
ACROSS THE REGION. 2 TO 4 INCHES OF RAIN WILL BE COMMON ACROSS
THE AREA WITH A FEW LOCATIONS RECORDING UPWARDS OF 7 INCHES OF
RAIN. THIS WILL LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS.
SEE THE FLASH FLOOD WATCH/OKCFFATSA/ FOR FURTHER INFORMATION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING THURSDAY
MORNING AS THE POTENT UPPER LEVEL LOW MOVES ACROSS KANSAS AND AN
ASSOCIATED SURFACE LOW PUSHES INTO SOUTH-CENTRAL KANSAS. STRONG TO
SEVERE THUNDERSTORMS WILL CONTINUE AHEAD OF THE A DRY LINE/COLD FRONT
THAT WILL EXTEND SOUTH OF THE SURFACE LOW AS IT MOVES OFF TO THE NORTHEAST
DURING THE DAY ON THURSDAY. TORNADOES...LARGE HAIL AND DAMAGING
WILL ALL CONTINUE TO BE POSSIBLE. THE THUNDERSTORMS WILL COME TO AN
END BY THURSDAY EVENING AS THE DRY LINE/COLD FRONT MOVES EAST OF THE
AREA.
DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE UPCOMING WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR A SIGNIFICANT SEVERE
WEATHER AND FLASH FLOODING EVENT TONIGHT INTO THURSDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Apr 9, 7:02 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL KEOTA 35.26N 94.92W
04/09/2008 E1.00 INCH HASKELL OK AMATEUR RADIO
&&
SFPLocal storm report, Apr 9, 7:14 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL GANS 35.39N 94.69W
04/09/2008 E0.75 INCH SEQUOYAH OK FIRE DEPT/RESCUE
&&
JDSLocal storm report, Apr 9, 7:22 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL MULDROW 35.41N 94.60W
04/09/2008 E1.00 INCH SEQUOYAH OK TRAINED SPOTTER
&&
JDSLocal storm report, Apr 9, 7:24 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL MULDROW 35.41N 94.60W
04/09/2008 E1.75 INCH SEQUOYAH OK TRAINED SPOTTER
GOLF BALL HAIL AND 55 PLUS MPH WINDS
&&
JDSLocal storm report, Apr 9, 7:26 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL ROLAND 35.42N 94.51W
04/09/2008 E1.00 INCH SEQUOYAH OK TRAINED SPOTTER
&&
JDSLocal storm report, Apr 9, 7:32 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL FORT SMITH 35.39N 94.40W
04/09/2008 E1.75 INCH SEBASTIAN AR EMERGENCY MNGR
&&
SFPEvent by event
13 thunderstorm wind, 10 hail, 6 flash flood, 5 tornado. Local standard time, as filed.
Hail, Sebastian
- When
- April 9, 7:32 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 1.75 in hail
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -94.420
Wind-driven golfball size hail caused extensive property damage to homes and businesses in Fort Smith.
Hail, Crawford
- When
- April 9, 7:40 PM CST
- Where
- Crawford County, Van Buren
- Measured
- 2.75 in hail
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 35.430, -94.350
Baseball size hail damaged homes, automobiles, and businesses.
Thunderstorm Wind, Crawford
- When
- April 9, 7:40 PM CST
- Where
- Crawford County, Van Buren
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.430, -94.350
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
Hail, Sebastian
- When
- April 9, 7:48 PM CST
- Where
- Sebastian County, Central City
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.320, -94.250
Hail, Crawford
- When
- April 9, 7:49 PM CST
- Where
- Crawford County, Alma
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.480, -94.230
Hail, Crawford
- When
- April 9, 7:49 PM CST
- Where
- Crawford County, Rudy
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.530, -94.280
Hail, Crawford
- When
- April 9, 7:55 PM CST
- Where
- Crawford County, 4 mi E of Rudy
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.530, -94.209
Thunderstorm Wind, Crawford
- When
- April 9, 7:58 PM CST
- Where
- Crawford County, Dyer
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.500, -94.130
Thunderstorm winds estimated at 70 miles an hour blew down trees and damaged the facilities at a golf course.
Hail, Crawford
- When
- April 9, 7:58 PM CST
- Where
- Crawford County, Dyer
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 35.500, -94.130
Golfball size hail damaged automobiles and homes.
Hail, Crawford
- When
- April 9, 8:00 PM CST
- Where
- Crawford County, Mulberry
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.500, -94.050
Thunderstorm Wind, Crawford
- When
- April 9, 8:00 PM CST
- Where
- Crawford County, Mulberry
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 35.500, -94.050
Thunderstorm winds estimated at 70 miles an hour destroyed a few barns.
Hail, Franklin
- When
- April 9, 8:20 PM CST
- Where
- Franklin County, Altus
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.450, -93.770
Flash Flood, Sebastian
- When
- April 9, 9:30 PM CST to April 10, 10:30 AM CST
- Where
- Sebastian County, 3 mi N of Ft Smith to 3 mi S of Ft Smith
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 35.423, -94.420
Heavy rain caused some homes to be flooded.
Thunderstorm Wind, Sebastian
- When
- April 9, 9:33 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.380, -94.420
Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.
Thunderstorm Wind, Crawford
- When
- April 9, 9:50 PM CST
- Where
- Crawford County, 2 mi S of Rudy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.501, -94.280
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Sebastian
- When
- April 9, 10:23 PM CST
- Where
- Sebastian County, 2 mi SW of Excelsior
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.179, -94.355
Thunderstorm winds estimated at 80 miles an hour blew down trees and damaged barns and homes over a 3 to 4 mile long path.
Thunderstorm Wind, Sebastian
- When
- April 9, 10:26 PM CST
- Where
- Sebastian County, 1 mi W of Greenwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.220, -94.288
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
Hail, Sebastian
- When
- April 9, 10:29 PM CST
- Where
- Sebastian County, Excelsior
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.200, -94.330
Thunderstorm Wind, Franklin
- When
- April 9, 11:20 PM CST
- Where
- Franklin County, Altus
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 35.450, -93.770
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
Flash Flood, Crawford
- When
- April 9, 11:30 PM CST to April 10, 10:30 AM CST
- Where
- Crawford County, Dyer to Mountainburg
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 35.500, -94.130
Heavy rain caused water to flow over numerous roads. Schools in Van Buren and Alma had to be closed because roads were impassable.
Flash Flood, Benton
- When
- April 10, 12:30 AM CST to 10:30 AM CST
- Where
- Benton County, Gravette to Gentry
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 36.420, -94.450
Heavy rain caused 32 roads to be closed across Benton County. Five bridges were under water.
Flash Flood, Washington
- When
- April 10, 12:30 AM CST to 10:30 AM CST
- Where
- Washington County, Goshen to Summers
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 36.100, -94.000
Heavy rain caused 67 roads and bridges to be closed across the county. Water rescues from vehicles also had to be performed. About 20 people had to evacuate their homes at West Fork, Elkins and Goshen as they became flooded as well.
Flash Flood, Carroll
- When
- April 10, 12:30 AM CST to 10:30 AM CST
- Where
- Carroll County, Oak Grove to Eureka Spgs
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 36.450, -93.430
Heavy rain caused flooded roads. Three teens had to be rescued from a car that was swept away by rainwater near Green Forrest. Near Berryville, eight people had to be evacuated from their homes due to high water.
Flash Flood, Benton
- When
- April 10, 12:30 AM CST to 10:30 AM CST
- Where
- Benton County, 5 mi W of Sulphur Spgs to 5 mi W of Gravette
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 36.480, -94.540
Heavy rain caused roads and streams to be flooded.
Tornado, Washington
- When
- April 10, 4:28 AM CST to 4:33 AM CST
- Where
- Washington County, 2.43 mi NE of Evansville to 4 mi SW of Lincoln
- Rating
- EF2
- Path length
- 5.5 mi
- Path width
- 400 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.829, -94.505
The strong tornado that began 5.5 miles east-southeast of Stillwell in Adair County Oklahoma moved into Washington County. The tornado destroyed a mobile home, destroyed a barn, rolled a vehicle, caused extensive tree damage, and snapped power poles.
Thunderstorm Wind, Crawford
- When
- April 10, 4:42 AM CST
- Where
- Crawford County, Alma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.480, -94.230
Tornado, Washington
- When
- April 10, 4:50 AM CST to 4:53 AM CST
- Where
- Washington County, 2.25 mi WNW of Black Oak to 1.07 mi ENE of Baldwin
- Rating
- EF2
- Path length
- 3 mi
- Path width
- 600 yd
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.996, -94.115
An NWS storm survey determined that a strong tornado caused major damage to a permanent home, damaged several other homes, caused extensive tree damage, and snapped power poles.
Tornado, Madison
- When
- April 10, 5:02 AM CST to 5:03 AM CST
- Where
- Madison County, 0.85 mi WSW of Wesley to 0.94 mi WNW of Wesley
- Rating
- EF1
- Path length
- 0.8 mi
- Path width
- 200 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.025, -93.934
An NWS storm survey determined that a tornado destroyed a barn and caused extensive tree damage.
Thunderstorm Wind, Franklin
- When
- April 10, 5:15 AM CST
- Where
- Franklin County, Cass
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.680, -93.820
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.
Thunderstorm Wind, Madison
- When
- April 10, 5:15 AM CST
- Where
- Madison County, Alabam
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.150, -93.680
Thunderstorm winds estimated at 70 miles an hour caused substantial damage to two barns and a shed.
Tornado, Madison
- When
- April 10, 5:20 AM CST to 5:28 AM CST
- Where
- Madison County, 1.11 mi WNW of Alabam to 4.17 mi SE of Rockhouse
- Rating
- EF1
- Path length
- 7 mi
- Path width
- 900 yd
- Continued into
- Carroll, Ar (TSA)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.157, -93.698
An NWS storm survey determined that a tornado damaged a home, destroyed several barns and outbuildings, caused extensive tree damage, and blew down power poles and power lines. This tornado continued into Carroll County Arkansas before it dissipated.
Tornado, Carroll
- When
- April 10, 5:28 AM CST to 5:32 AM CST
- Where
- Carroll County, 5.08 mi WNW of Metalton to 2.65 mi W of Cabanal
- Rating
- EF1
- Path length
- 3.7 mi
- Path width
- 900 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.236, -93.619
The tornado that began about 1 mile west-southwest of Alabam in Madison County Arkansas continued into Carroll County about 9.4 miles south-southwest of Berryville. The tornado damaged a home, destroyed barns, and caused extensive tree damage before it dissipated south of Berryville.
Thunderstorm Wind, Carroll
- When
- April 10, 5:33 AM CST
- Where
- Carroll County, 4 mi N of Green Forest
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.378, -93.450
Thunderstorm winds estimated at 70 miles an hour blew down several trees. Some of the trees fell on State Highway 103 and also caused power outages.
Thunderstorm Wind, Franklin
- When
- April 10, 5:50 AM CST
- Where
- Franklin County, Altus
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.450, -93.770
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 9 to 11, 20082 deaths · $2.2 million · EF1 · 24 events
- Tornadoes and Flash Flooding in Missouri, April 9 to 10, 20082 deaths · $965,000 · EF0 · 42 events
- Tornadoes and Flash Flooding in Oklahoma, April 9 to 10, 2008$3.7 million · EF2 · 68 events
- Tornadoes and Hail in Texas, April 9 to 10, 2008$6.4 million · EF1 · 26 events
- Tornadoes in Michigan, April 9, 2008$250,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, April 9 to 10, 2008$241,000 · 2.5 in hail · 23 events
- Tornado and Flooding in Missouri, April 9 to 14, 2008$73,000 · EF0 · 45 events
- Flash Flooding and Hail in Oklahoma, April 9 to 10, 2008$62,000 · 1.75 in hail · 34 events
- Flash Flooding in Arkansas, April 9, 2008$250,000 · 3 events
- Flooding in New York, April 9 to 30, 2008$225,000 · 4 events
- Tornado and Flash Flooding in Arkansas, April 9, 2008$50,000 · EF1 · 8 events
- Flooding in Arkansas, April 9 to 12, 2008$50,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92129, 92130, 92131, 92132, 92133, 92134, 92135, 92136, 92137, 92138, 92140, 92139, 98394, 92141, 92142, 92143, 92144, 92145, 92146, 94362, 94355, 94356, 94358, 98346, 95920, 92147, 95921, 95925, 92148, 92149, 95926, 95927, 92150, 92151.